MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 12MM X 45CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101240
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the coil (subject device) was pre-detached during procedure and the coil (subject device) remained in patient.There were no clinical consequences reported to the patient due to this event.No further information available at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date - added.D9/h3 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection of the returned device revealed that the coil delivery wire and the proximal contact were seen to be severely kinked/bent.Additionally, the main coil was seen to be detached/separated.The device was returned very tangled up and while trying to detangle it the coil delivery wire broke/fractured during analysis.The functional testing could not be performed due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared as per the dfu, continuous flush was set up and maintained and the patients anatomy was described as normal'.An excelsior sl-10 microcatheter was used with the coil device and this catheter performed as intended.This was the first coil being used in the procedure and it was necessary for the physician to embolize the target vessel and leave the detached coil in-situ inside the patient.During analysis, it was noted that both the delivery wire and proximal contact were kinked/bent.Based on the investigation, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to the reported event and to the analyzed 'main coil prematurely separated/detached during use'.An assignable cause of handling damage will be assigned to the 'coil delivery wire kinked/bent' and 'coil proximal contact kinked/bent' as it is most likely that this damage occurred due to handling of the device during use.

Brand Name
TARGET XL 360 STANDARD 12MM X 45CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11971101
Report Number3008881809-2021-00239
Device Sequence Number1153382
Product Code HCG
UDI-Device Identifier04546540711281
UDI-Public04546540711281
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2022
Device Model NumberM0036101240
Device Catalogue NumberM0036101240
Device Lot Number21748584
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER); MICROCATHETER (UNKNOWN MANUFACTURER)